MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. CORTERA; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

XTANT MEDICAL HOLDINGS, INC. CORTERA; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 150103-65045
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned system screw showed a screw with use as identified by surface scratches on the head of the screw shank and initial threads and worn laser markings.The proximal end of the screw was dissociated as reported.A dhr review was performed for the screw lot which met all required specification prior to being released to distributable inventory.It has been available for distribution since on (b)(6) 2025.The root cause of the system screw implant malfunction has not yet been determined as the screw is being investigated by the engineering department.A follow up report will be submitted with the investigation results as they become available.There have been no other complaints of similar nature for this screw in the past 12 months.The manufacturer will continue to monitor the field for complaints of system screws that have the tulip dissociate from the screw shaft.
 
Event or Problem Description
It was reported that the patient underwent a l2-s1 revision lumbar fusion on (b)(6) 2026.During the procedure, the tulip/tower of a screw dissociated from the screw shaft during insertion of the screw.The screw shaft was removed, and a new screw was inserted without further issue and no noted delay in surgery.There were no known patient complications associated with this complaint.No additional information is available.
 
Additional Manufacturer Narrative
A failure analysis was completed by the manufacturer's engineering department on 02/25/2026 and all assembly components were confirmed to be present.It has been determined that the failure was likely due to user error during clinical steps.The root cause of the damaged set screw was determined to be excessive downward force applied on the tulip component causing the shank to press the saddle proximally past the swage geometry.
 
Event or Problem Description
A follow-up report to 3005031160-2026-00005 submitted on 02/18/2026 is being submitted as the manufacturer has completed investigation activities.

Brand Name
CORTERA
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
4069245878
MDR Report Key24378482
Report Number3005031160-2026-00005
Device Sequence Number17359199
Product Code NKB
UDI-Device Identifier00810076568485
UDI-Public00810076568485
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K241892
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number150103-65045
Device Lot NumberAP24000157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown